Alert archive / Tennessee / Flash Flood Warnings in 2014
Flash Flood Warning 114, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 11, 2014, 2:57 AM CDT for Lake County, Obion County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2014, 2:57 AM CDT (07:57 UTC)
- Expired
- Aug 11, 2014, 5:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lake County, TN, Obion County, TN
The radar
The Paducah radar (KPAH), 84 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 8.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1812 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
676
WGUS54 KMEG 110757
FFWMEG
TNC095-131-111000-
/O.NEW.KMEG.FF.W.0114.140811T0757Z-140811T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
257 AM CDT MON AUG 11 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAKE COUNTY IN NORTHWEST TENNESSEE...
OBION COUNTY IN NORTHWEST TENNESSEE...
* UNTIL 500 AM CDT
* AT 257 AM CDT... 1 TO 3 INCHES OF RAINFALL HAS OCCURRED IN THE PAST
90 MINUTES. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1
TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNION CITY
AND REELFOOT LAKE STATE PARK.
THIS WARNING ALSO INCLUDES AREAS NEAR REELFOOT LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3651 8883 3647 8881 3641 8882 3640 8887
3641 8895 3630 8896 3625 8953 3632 8962
3634 8961 3633 8955 3635 8952 3642 8955
3650 8953 3650 8948 3646 8948 3650 8941
3652 8930
$$1 follow-up statement
167
WGUS74 KMEG 110912
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
412 AM CDT MON AUG 11 2014
TNC095-131-110923-
/O.CAN.KMEG.FF.W.0114.000000T0000Z-140811T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE TN-OBION TN-
412 AM CDT MON AUG 11 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR OBION AND LAKE
COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3651 8883 3647 8881 3641 8882 3640 8887
3641 8895 3630 8896 3625 8953 3632 8962
3634 8961 3633 8955 3635 8952 3642 8955
3650 8953 3650 8948 3646 8948 3650 8941
3652 8930
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 11:29 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Aug 10, 11:29 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1129 PM CDT SUN AUG 10 2014 .UPDATE...AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 859 PM CDT SUN AUG 10 2014/ DISCUSSION...00Z UPPER AIR ANALYSIS THIS EVENING PLACES A 500 MB MID LEVEL TROUGH AXIS LOCATED ACROSS THE UPPER MIDWEST AND PORTIONS OF MISSOURI AND EAST KANSAS. REGIONAL WSR-88D RADAR TRENDS INDICATE INCREASED COVERAGE OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF SOUTH CENTRAL/SOUTHEAST MISSOURI AND NORTH CENTRAL ARKANSAS THIS EVENING IN RESPONSE TO THIS MID LEVEL SHORTWAVE TROUGH. LATEST MESOANALYSIS YIELDS SURFACE BASED CAPE VALUES AROUND BETWEEN 2000-2500 J/KG...SURFACE BASED LI/S AROUND -6. LATEST SHORT TERM TRENDS INCLUDING THE 11/00Z HRRR RUN INDICATE A POTENTIAL FOR UPSTREAM SHOWERS AND THUNDERSTORMS TO MOVE INTO PORTIONS OF NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL IN THE NEXT FEW HOURS AND SPREAD ACROSS THE REMAINDER OF THE MID SOUTH OVERNIGHT. WILL MAKE ADJUSTMENTS TO RAIN CHANCES TO ACCOUNT FOR SHORT TERM CONVECTIVE TRENDS AND ADJUST ANY OTHER ELEMENTS AS NEEDED. UPDATED GRIDS WILL BE AVAILABLE SHORTLY. CJC PREV DISCUSSION... /ISSUED 624 PM CDT SUN AUG 10 2014/ UPDATE...AVIATION DISCUSSION. PREV DISCUSSION... /ISSUED 316 PM CDT SUN AUG 10 2014/ A STATIONARY FRONT CURRENTLY STRETCHES ACROSS SOUTHERN MISSOURI THIS AFTERNOON. THIS FRONT WILL SLIDE INTO THE MIDSOUTH ON MONDAY AS A COLD FRONT. SHOWERS AND THUNDERSTORMS ARE BEGINNING TO FIRE ALONG THE FRONT. THESE SHOWERS AND THUNDERSTORMS MAY DEVELOP INTO A LINE LATER THIS EVENING. THE LINE MAY BEGIN TO PUSHING INTO NORTHEAST ARKANSAS LATE TONIGHT INTO THE EARLY MORNING HOURS. MEANWHILE...EXPECT DIURNAL SHOWERS AND THUNDERSTORMS THAT ARE CURRENTLY OCCURRING NEAR THE TENNESSEE RIVER AND ACROSS NORTHWEST MISSISSIPPI TO DIE OUT DURING THE EARLY EVENING HOURS. ANOTHER HUMID NIGHT IS EXPECTED ACROSS THE MIDSOUTH. LOWS WILL BE IN THE LOWER TO MID 70S. EXPECT SOME LINGERING CONVECTION MONDAY MORNING ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND WEST TENNESSEE FROM IS LEFT OF LINE THAT MOVES IN DURING THE OVERNIGHT HOURS AHEAD OF THE APPROACHING COLD FRONT. REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS WILL OCCUR ALONG THE COLD FRONT MONDAY AFTERNOON. SOME STORMS MAY BECOME SEVERE PRODUCING LARGE HAIL...DAMAGING WINDS...AND FLASH FLOODING. HIGHS WILL BE IN THE UPPER 80S TO LOWER 90S. THE COLD FRONT WILL CONTINUE TO PUSH SOUTHWARD MONDAY NIGHT. LINGERING CHANCES FOR SHOWERS AND THUNDERSTORMS WILL OCCUR MAINLY ACROSS WEST TENNESSEE NEAR THE MISSISSIPPI BORDER INTO NORTH MISSISSIPPI. COOLER AND DRIER AIR MAY BEGIN TO FILTER INTO THE MISSOURI BOOTHEEL...NORTHEAST ARKANSAS...AND NORTHWEST TENNESSEE DURING THE EARLY MORNING HOURS. TUESDAY THROUGH FRIDAY WILL BE BEAUTIFUL ACROSS THE MIDSOUTH. SFC HIGH PRESSURE WILL MOVE INTO THE AREA FROM THE UPPER MIDWEST. EXPECT COOLER TEMPERATURES WITH LOW HUMIDITY AND PLENTY OF SUNSHINE. HIGHS WILL BE IN THE 80S WITH LOWS IN THE MID 50S TO MID 60S. PATTERN BECOMES UNSETTLED ONCE AGAIN BY NEXT WEEKEND AS SFC HIGH SHIFTS EAST. WEAK NORTHWEST FLOW ALOFT WILL ALLOW A COUPLE OF DISTURBANCES TO MOVE THROUGH THE REGION SETTING OFF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. HUMIDITY WILL ALSO RETURN TO THE AREA. KRM && .AVIATION...06Z TAF CYCLE NO THUNDERSTORMS ARE EXPECTED AT ANY TAF SITE FOR THE NEXT SEVERAL HOURS. EXPECT MAINLY VFR CONDITIONS THROUGH THE PERIOD ALTHOUGH SOME MVFR CIGS AND VIS ARE POSSIBLE LATE TONIGHT/EARLY TOMORROW. AN UPPER LEVEL DISTURBANCE AND COLD FRONT WILL APPROACH THE REGION LATER TONIGHT AND MONDAY MORNING. AS A RESULT EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP THOUGH TIMING IS A PROBLEM SO OPTED TO CONTINUE VCTS FOR NOW STARTING LATER TONIGHT. EXPECT SOME LIGHT FOG AT KMKL AND KTUP LATER TONIGHT. WINDS WILL BE GENERALLY LIGHT FROM THE SW/WSW. STORMS SHOULD COME TO AN END DURING THE EARLY TO MIDDLE PART OF THE AFTERNOON AT JBR....MEM...THEN MKL AS THE FRONT PASSES. WINDS WILL SHIFT FROM THE NORTHWEST. UNLESS THE FRONT STALLS...IT SHOULD MOVE THROUGH TUP AFTER SUNSET. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Aug 10, 10:29 PM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1029 PM CDT SUN AUG 10 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-111100- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 1029 PM CDT SUN AUG 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL OVERNIGHT ACROSS PORTIONS OF THE MID SOUTH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NUMEROUS THUNDERSTORMS ARE EXPECTED MONDAY. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE. DAMAGING WINDS...HAIL...AND HEAVY RAINFALL WITH FLASH FLOODING MAY OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...PLEASE RELAY ANY REPORTS OF SEVERE WEATHER OR FLASH FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS TENNESSEE.
Nearby
Flash Flood Warnings in Tennessee, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.